Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 7, 2012, 7:16 PM CDT for Cotton County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 7:16 PM CDT (00:16 UTC)
- Expired
- Aug 7, 2012, 8:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
County Cotton County, OK
The radar
The Altus AFB radar (KFDR), 56 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 2638 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
211
WWUS84 KOUN 080017
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
716 PM CDT TUE AUG 7 2012
OKZ038-044-080100-
COTTON OK-COMANCHE OK-
716 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COTTON AND
SOUTHEASTERN COMANCHE COUNTIES UNTIL 800 PM CDT...
AT 713 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GERONIMO...
MOVING SOUTHEAST AT 5 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
BRIEF HEAVY RAIN...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
WALTERS...TEMPLE...GERONIMO...COOKIETOWN AND HULEN.
LAT...LON 3420 9847 3461 9857 3452 9839 3457 9817
3417 9814
TIME...MOT...LOC 0013Z 325DEG 6KT 3450 9845
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:39 PM CDT, 37 minutes earlier.
Area forecast discussion, Aug 7, 6:39 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
639 PM CDT TUE AUG 7 2012
.AVIATION...
00Z TAFS... SCATTERED SHOWERS/STORMS WILL AFFECT THE AREA TONIGHT
AND WEDNESDAY. HOWEVER... CHANCES TOO LOW AT SOME SITES FOR
MENTION IN TAF. WINDS WILL BE VARIABLE AND GUSTY NEAR ANY
THUNDERSTORMS. OTHERWISE... VFR CONDITIONS EXPECTED THROUGHOUT THE
TAF PERIOD.
&&
.PREV DISCUSSION... /ISSUED 402 PM CDT TUE AUG 7 2012/
DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE BEEN ONGOING SINCE THIS MORNING
ACROSS PORTIONS OF THE FA. CURRENTLY...A SFC TROUGH EXTENDS FROM
NW OK THROUGH CENTRAL AND SCENTRAL OK. ISOLATED TO WIDELY
SCATTERED STORMS HAVE DEVELOPED ALONG THIS FEATURE. FURTHER NORTH
ACROSS KS ECENTRAL KS...A SMALL COMPLEX HAS BEEN SLOWLY DRIFTING
SOUTHWARD ALL DAY. AN OUTFLOW BOUNDARY ASSOCIATED WITH THE
PREVIOUS WAS MOVING WEST AND SOUTHWESTWARD QUITE RAPIDLY INTO SW
KS...AND WILL PUSH INTO NORTHERN OK WITHIN THE NEXT 30 MINS. WATER
VAPOR IMAGERY SHOWS THE NEXT SIGNIFICANT VORT MAX...WITHIN THE
NORTHWESTERLY FLOW ALOFT EAST OF THE RIDGE AXIS...MOVING ACROSS NW
NEBRASKA AND W SD. A SHORTWAVE TROUGH EXTENDED FROM HERE THROUGH E
CENTRAL CO. EXPECT AN INCREASE IN COVERAGE ACROSS THE N/NW ZONES
LATE TONIGHT AS THIS SHORTWAVE MOVES INTO KS...IN ADDITION TO AN
UPPER JET MAX. IT IS UNCLEAR HOW MUCH COVERAGE WILL BE PRESENT
LATE TONIGHT CONSIDERING THE ACTIVITY FROM TODAY AND VARIOUS
BOUNDARIES PRESENT SO WE HAVE ONLY INCREASED POPS SLIGHTLY ACROSS
THE NORTH INTO THE HIGH CHANCE RANGE. THE BEST CHANCES WILL LIKELY
REMAIN OVER NORTHERN OK DURING THE OVERNIGHT HOURS AND THEN SHIFT
SOUTHEASTWARD ACROSS NE AND E OK THROUGH TOMORROW AFTERNOON.
TEMPS TOMORROW WILL BE TRICKY DEPENDING ON THE AMOUNT OF CLOUD
COVER/CONVECTION AND ANY OUTFLOW PRESENT...BUT IT APPEARS THE
SOUTHWEST QUADRANT OF THE CWA WILL REMAIN VERY HOT WITH MAXT
EXCEEDING 104 WITHIN 850MB THERMAL RIDGE. AS THE AFOREMENTIONED
VORT MAX MOVES ACROSS THE MIDWEST LATE WED THROUGH THURSDAY NIGHT
A COLD FRONT WILL DIVE SOUTH IMPACTING OK DURING THE DAY THURSDAY.
TEMPS WILL FINALLY TAKE A SIGNIFICANT DIVE BACK INTO THE MID TO
UPPER 90S BY FRIDAY AND THIS WEEKEND AS DEEP NORTHERLY FLOW
IMPACTS THE REGION BETWEEN THE RIDGE TO THE WEST AND A TROUGH
OVER THE EAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 76 100 75 100 / 20 30 20 10
HOBART OK 78 102 77 103 / 30 30 20 10
WICHITA FALLS TX 78 104 77 104 / 20 30 20 10
GAGE OK 72 99 72 99 / 40 20 10 10
PONCA CITY OK 72 98 74 97 / 30 20 20 10
DURANT OK 77 102 76 102 / 30 20 30 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR OKZ012-013-
017>020-023>032-037>048-050>052.
TX...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR TXZ086-089-090.
&&
02/25/25Hazardous weather outlook, Aug 7, 12:05 PM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1205 PM CDT TUE AUG 7 2012
OKZ004>048-050>052-TXZ083>090-081000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1205 PM CDT TUE AUG 7 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT. ALTHOUGH WIDESPREAD SEVERE STORMS ARE UNLIKELY...A
FEW STORMS MAY BE SEVERE AND PRODUCE DAMAGING WIND GUSTS UP
TO 65 MPH.
DISCUSSION...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL PREVAIL ACROSS
OKLAHOMA AND NORTH TEXAS THIS AFTERNOON WITH SLIGHTLY BETTER COVERAGE
OF STORMS EAST OF I-35. THESE STORMS WILL REMAIN UNORGANIZED AND
PULSE IN NATURE. WITH SIGNIFICANT DIFFERENCES IN LOW LEVEL TEMPERATURE
AND DEWPOINT EXPECTED THIS AFTERNOON AND EVENING...A FEW OF THESE
STORMS MAY BE STRONG TO SEVERE WITH DAMAGING WINDS UP T0 65 MPH...
CLOUD TO GROUND LIGHTNING STRIKES WHICH MAY IGNITE FIRES...AND
LOCALLY HEAVY RAINFALL.
TONIGHT...A SEMI-ORGANIZED LINE OF STORMS MAY DEVELOP IN KANSAS
AND SURGE SOUTHWARD. THIS LINE MAY BRING ISOLATED DAMAGING WIND
GUSTS UP TO 65 MPH ACROSS NORTHWESTERN OKLAHOMA MAINLY BEFORE
MIDNIGHT BEFORE IT WEAKENS. ADDITIONAL ISOLATED TO SCATTERED
THUNDERSTORMS MAY OCCUR ACROSS THE REST OF OKLAHOMA AND
NORTH TEXAS...MAINLY BEFORE MIDNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY AUG 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
HIGH WILDFIRE DANGER WILL PERSIST ACROSS THE REGION.
THE PERSISTENT HOT TEMPERATURES WILL ALSO INCREASE CHANCES OF HEAT
RELATED ILLNESSES...ESPECIALLY FOR THOSE PARTICIPATING IN STRENUOUS
OUTDOOR ACTIVITIES DURING THE HEAT OF THE DAY. A HEAT ADVISORY
REMAINS IN EFFECT THROUGH 10 PM CDT THIS EVENING FOR LOCATIONS
SOUTHEAST OF A SEYMOUR TEXAS TO WATONGA OKLAHOMA TO PERRY
OKLAHOMA LINE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH THURSDAY. ALTHOUGH
ORGANIZED SEVERE WEATHER IS NOT EXPECTED...THE STRONGER STORMS WILL
BE CAPABLE OF PRODUCING STRONG AND POSSIBLY DAMAGING WIND GUSTS.
OTHER HAZARDOUS WEATHER...
WILDFIRE DANGER WILL REMAIN HIGH REGIONWIDE DUE TO SIGNIFICANT
DROUGHT CONDITIONS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM WEDNESDAY.
MBS/03In the hours before
Local storm report, Aug 7, 6:25 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
625 PM CDT TUE AUG 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 8 W EDMOND 35.65N 97.62W
08/07/2012 OKLAHOMA OK EMERGENCY MNGR
MULTIPLE POWER POLES DOWNED NEAR 164TH AND MACARTHUR
BLVD. SOME POLES FELL INTO HOMES.
&&
EMAXWELLSpecial weather statement, Aug 7, 6:30 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
630 PM CDT TUE AUG 7 2012
OKZ019-025-080000-
LOGAN OK-OKLAHOMA OK-
630 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOGAN AND
NORTHWESTERN OKLAHOMA COUNTIES UNTIL 700 PM CDT...
AT 626 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CASHION...
MOVING SOUTH AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
EDMOND...NAVINA AND SEWARD.
LAT...LON 3580 9739 3560 9745 3559 9767 3563 9768
3588 9765
TIME...MOT...LOC 2326Z 338DEG 8KT 3578 9763Special weather statement, Aug 7, 6:54 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 654 PM
CDT TUE AUG 7 2012
OKZ037>039-044-045-080045-
COTTON OK-TILLMAN OK-JEFFERSON OK-STEPHENS OK-COMANCHE OK-
654 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COTTON...
NORTHEASTERN TILLMAN...NORTHWESTERN JEFFERSON...SOUTHWESTERN
STEPHENS AND SOUTHWESTERN COMANCHE COUNTIES UNTIL 745 PM CDT...
AT 650 PM CDT...SCATTERED STRON THUNDERSTORMS EXTENDED FROM
NEAR CACHE TO GERONIMO TO CORUM...AND WERE MOVING SOUTHEAST AT 15
MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
WALTERS...CACHE...TEMPLE...GERONIMO...CHATTANOOGA...HASTINGS...
FAXON...WAURIKA LAKE...CORUM AND HULEN.
LAT...LON 3441 9872 3474 9868 3458 9840 3448 9809
3416 9805
TIME...MOT...LOC 2350Z 312DEG 36KT 3464 9866 3452 9844 3442 9818Special weather statement, Aug 7, 6:57 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
657 PM CDT TUE AUG 7 2012
OKZ032-080030-
HUGHES OK-
657 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUGHES COUNTY
UNTIL 730 PM CDT...
AT 654 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAMAR...
MOVING SOUTH AT 30 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LOCALLY HEAVY RAIN...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
CALVIN AND LAMAR.
LAT...LON 3514 9602 3512 9601 3512 9603 3509 9606
3506 9607 3504 9609 3492 9609 3497 9627
3522 9619 3519 9598 3515 9599
TIME...MOT...LOC 2354Z 8DEG 24KT 3516 9610Special weather statement, Aug 7, 7:15 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 715 PM CDT TUE AUG 7 2012 TXZ090-080100- CLAY TX- 715 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLAY COUNTY UNTIL 800 PM CDT... AT 713 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PETROLIA... MOVING SOUTHEAST AT 5 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... BRIEF HEAVY RAINFALL... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... HENRIETTA...PETROLIA AND DEAN. LAT...LON 3396 9838 3407 9820 3388 9802 3373 9827 TIME...MOT...LOC 0013Z 325DEG 6KT 3396 9825
Special weather statement, Aug 7, 7:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
716 PM CDT TUE AUG 7 2012
OKZ038-044-080100-
COTTON OK-COMANCHE OK-
716 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COTTON AND
SOUTHEASTERN COMANCHE COUNTIES UNTIL 800 PM CDT...
AT 713 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GERONIMO...
MOVING SOUTHEAST AT 5 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
BRIEF HEAVY RAIN...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
WALTERS...TEMPLE...GERONIMO...COOKIETOWN AND HULEN.
LAT...LON 3420 9847 3461 9857 3452 9839 3457 9817
3417 9814
TIME...MOT...LOC 0013Z 325DEG 6KT 3450 9845The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:19 PM CDT | Special Weather Statement | OUN | Kingfisher | 41 min |
| Aug 7, 7:29 PM CDT | Special Weather Statement | OUN | Woodward | 46 min |
| Aug 7, 11:23 PM CDT | Special Weather Statement | OUN | Jackson | 52 min |
| Aug 7, 11:56 PM CDT | Special Weather Statement | OUN | Comanche, Tillman | 49 min |
| Aug 8, 12:07 AM CDT | Special Weather Statement | OUN | Tillman | 53 min |
| Aug 8, 2:04 AM CDT | Special Weather Statement | OUN | Comanche, Greer, Jackson, Kiowa, Washita | 56 min |
| Aug 8, 12:29 PM CDT | Special Weather Statement | OUN | Atoka | 31 min |
| Aug 8, 5:03 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 42 min |
| Aug 8, 5:41 PM CDT | Special Weather Statement | OUN | Seminole | 34 min |
| Aug 8, 6:16 PM CDT | Special Weather Statement | OUN | Atoka | 44 min |
| Aug 8, 6:21 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 39 min |
| Aug 8, 6:54 PM CDT | Special Weather Statement | OUN | Atoka | 51 min |
| Aug 7, 7:15 PM CDT | Special Weather Statement | OUN | Clay | 45 min |
| Aug 7, 9:04 PM CDT | Special Weather Statement | OUN | Wilbarger | 41 min |
| Aug 8, 12:56 AM CDT | Special Weather Statement | OUN | Archer, Baylor, Knox, Wichita | 49 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.